Alert archive / Minnesota / Wind Advisories in 2015
Wind Advisory 2, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Oct 12, 2015, 4:00 AM CDT for 8 counties in Minnesota; Burnett County, Douglas County, Wisconsin. It took effect at Oct 12, 2015, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2015, 4:00 AM CDT (09:00 UTC)
- In effect from
- Oct 12, 2015, 9:00 AM CDT
- Expired
- Oct 12, 2015, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Pine County, MN, Saint Louis County, MN, Burnett County, WI, Douglas County, WI
The radar
The Duluth radar (KDLH), 71 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 3224 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS73 KDLH 120900 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT MON OCT 12 2015 ...POWERFUL WEST TO NORTHWEST WINDS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHLAND TODAY...BRINGING MUCH COOLER AIR ON STRONG WEST TO NORTHWEST WINDS. WINDS ARE EXPECTED TO REACH 25 TO 35 MPH TODAY...WITH GUSTS TO 45 MPH. IF YOU PLAN TO DRIVE ACROSS THE NORTHLAND TODAY...BE AWARE THAT THE STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES. MNZ010-018-025-026-033>036-038-WIZ006-121900- /O.NEW.KDLH.WI.Y.0002.151012T1400Z-151012T2300Z/ KOOCHICHING-NORTH ITASCA-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-PINE-BURNETT- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK... WALKER...CASS LAKE...REMER...BACKUS...HACKENSACK...GRAND RAPIDS... COHASSET...EAST GULL LAKE...LAKE SHORE...PINE RIVER...PILLAGER... BRAINERD...BAXTER...HILL CITY...AITKIN...PINE CITY...SANDSTONE... HINCKLEY...ROCK CREEK...GRANTSBURG...SIREN...WEBSTER 400 AM CDT MON OCT 12 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING. * LOCATION...PORTIONS OF NORTHEAST MINNESOTA AND EXTREME NORTHWEST WISCONSIN...INCLUDING THE CITIES OF INTERNATIONAL FALLS...GRAND RAPIDS...WALKER... PINE RIVER...BRAINERD...AITKIN...HINCKLEY AND SIREN. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FROM 9 AM THIS MORNING TO 6 PM TONIGHT. * IMPACTS...DIFFICULT DRIVING IS EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DAP
5 follow-up statements
856 WWUS73 KDLH 121545 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1045 AM CDT MON OCT 12 2015 ...STRONG WEST TO NORTHWEST WINDS THROUGH THIS EVENING... .A STRONG AREA OF LOW PRESSURE NEAR THE BORDER REGION BETWEEN MINNESOTA AND ONTARIO EAST THROUGH THE LAKE SUPERIOR REGION TODAY. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THE PASSING LOW...AND THE WIND DIRECTION WILL BECOME NORTHWESTERLY LATER THIS AFTERNOON. THE SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH 25 TO 35 MPH ACROSS PARTS OF NORTH CENTRAL AND CENTRAL MINNESOTA TODAY...AS WELL AS THE INTERSTATE 35 CORRIDOR REGION BETWEEN NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. THERE WILL BE GUSTS UP TO 45 MPH. IF YOU PLAN TO DRIVE ACROSS THE NORTHLAND TODAY...BE AWARE THAT THE STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES. THE WINDS WILL BEGIN TO SUBSIDE FOR MOST AREAS BY EARLY THIS EVENING...BUT IT MAY TAKE UNTIL LATER IN THE EVENING FOR THE TWIN PORTS AREA. MNZ037-WIZ001-130100- /O.EXB.KDLH.WI.Y.0002.151012T1900Z-151013T0100Z/ CARLTON/SOUTH ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...LAKE NEBAGAMON... SOLON SPRINGS...POPLAR...SUPERIOR...OLIVER 1045 AM CDT MON OCT 12 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * LOCATION...THE DULUTH...SUPERIOR...AND CLOQUET AREAS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...PRIMARILY IN HIGHER AND MORE EXPOSED AREAS...INCLUDING THE BLATNIK AND BONG BRIDGES BETWEEN DULUTH AND SUPERIOR. * TIMING...FROM 2 PM THIS AFTERNOON THROUGH 8 PM THIS EVENING. * IMPACTS...DIFFICULT DRIVING IS EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ010-018-025-026-033>036-038-WIZ006-122300- /O.CON.KDLH.WI.Y.0002.000000T0000Z-151012T2300Z/ KOOCHICHING-NORTH ITASCA-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-PINE-BURNETT- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK... WALKER...CASS LAKE...REMER...BACKUS...HACKENSACK...GRAND RAPIDS... COHASSET...EAST GULL LAKE...LAKE SHORE...PINE RIVER...PILLAGER... BRAINERD...BAXTER...HILL CITY...AITKIN...PINE CITY...SANDSTONE... HINCKLEY...ROCK CREEK...GRANTSBURG...SIREN...WEBSTER 1045 AM CDT MON OCT 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * LOCATION...PORTIONS OF NORTHEAST MINNESOTA AND EXTREME NORTHWEST WISCONSIN...INCLUDING THE CITIES OF INTERNATIONAL FALLS...GRAND RAPIDS...WALKER... PINE RIVER...BRAINERD... AITKIN... HINCKLEY AND SIREN. * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH 6 PM EARLY THIS EVENING. * IMPACTS...DIFFICULT DRIVING IS EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ G2
844 WWUS73 KDLH 121859 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 159 PM CDT MON OCT 12 2015 ...STRONG NORTHWEST WINDS THROUGH THIS EVENING... .A STRONG AREA OF LOW PRESSURE NEAR THE BORDER REGION BETWEEN MINNESOTA AND ONTARIO EAST THROUGH THE LAKE SUPERIOR REGION TODAY. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THE PASSING LOW...AND THE WIND DIRECTION WILL BECOME NORTHWESTERLY LATER THIS AFTERNOON. THE SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH 20 TO 30 MPH ACROSS PARTS OF NORTH CENTRAL AND CENTRAL MINNESOTA TODAY...AS WELL AS THE INTERSTATE 35 CORRIDOR REGION BETWEEN NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. THERE WILL BE GUSTS UP TO 45 MPH. IF YOU PLAN TO DRIVE ACROSS THE NORTHLAND TODAY...BE AWARE THAT THE STRONG WINDS MAY MAKE DRIVING DIFFICULT AT TIMES. THE WINDS WILL BEGIN TO SUBSIDE FOR MOST AREAS BY EARLY THIS EVENING...BUT IT MAY TAKE UNTIL LATER IN THE EVENING FOR THE TWIN PORTS AREA. MNZ010-018-025-026-033>036-038-WIZ006-122300- /O.CON.KDLH.WI.Y.0002.000000T0000Z-151012T2300Z/ KOOCHICHING-NORTH ITASCA-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-PINE-BURNETT- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK... WALKER...CASS LAKE...REMER...BACKUS...HACKENSACK...GRAND RAPIDS... COHASSET...EAST GULL LAKE...LAKE SHORE...PINE RIVER...PILLAGER... BRAINERD...BAXTER...HILL CITY...AITKIN...PINE CITY...SANDSTONE... HINCKLEY...ROCK CREEK...GRANTSBURG...SIREN...WEBSTER 159 PM CDT MON OCT 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * LOCATION...PORTIONS OF NORTHEAST MINNESOTA AND EXTREME NORTHWEST WISCONSIN...INCLUDING THE CITIES OF INTERNATIONAL FALLS...GRAND RAPIDS...WALKER... PINE RIVER...BRAINERD... AITKIN... HINCKLEY AND SIREN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH 6 PM EARLY THIS EVENING. * IMPACTS...DIFFICULT DRIVING IS EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ037-WIZ001-130100- /O.CON.KDLH.WI.Y.0002.151012T1900Z-151013T0100Z/ CARLTON/SOUTH ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...LAKE NEBAGAMON... SOLON SPRINGS...POPLAR...SUPERIOR...OLIVER 159 PM CDT MON OCT 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...THE DULUTH...SUPERIOR...AND CLOQUET AREAS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH... PRIMARILY IN HIGHER AND MORE EXPOSED AREAS...INCLUDING THE BLATNIK AND BONG BRIDGES BETWEEN DULUTH AND SUPERIOR. * TIMING...THROUGH 8 PM THIS EVENING. * IMPACTS...DIFFICULT DRIVING IS EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ G2
502 WWUS73 KDLH 122301 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 601 PM CDT MON OCT 12 2015 MNZ010-018-025-026-033>036-038-WIZ006-130015- /O.EXP.KDLH.WI.Y.0002.000000T0000Z-151012T2300Z/ KOOCHICHING-NORTH ITASCA-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-PINE-BURNETT- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK... WALKER...CASS LAKE...REMER...BACKUS...HACKENSACK...GRAND RAPIDS... COHASSET...EAST GULL LAKE...LAKE SHORE...PINE RIVER...PILLAGER... BRAINERD...BAXTER...HILL CITY...AITKIN...PINE CITY...SANDSTONE... HINCKLEY...ROCK CREEK...GRANTSBURG...SIREN...WEBSTER 601 PM CDT MON OCT 12 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... $$ MNZ037-WIZ001-130100- /O.CON.KDLH.WI.Y.0002.000000T0000Z-151013T0100Z/ CARLTON/SOUTH ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...LAKE NEBAGAMON... SOLON SPRINGS...POPLAR...SUPERIOR...OLIVER 601 PM CDT MON OCT 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...THE DULUTH...SUPERIOR...AND CLOQUET AREAS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH... PRIMARILY IN HIGHER AND MORE EXPOSED AREAS...INCLUDING THE BLATNIK AND BONG BRIDGES BETWEEN DULUTH AND SUPERIOR. * TIMING...THROUGH 8 PM THIS EVENING. * IMPACTS...DIFFICULT DRIVING IS EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
341 WWUS73 KDLH 122301 CCA NPWDLH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 601 PM CDT MON OCT 12 2015 MNZ010-018-025-026-033>036-038-WIZ006-130015- /O.COR.KDLH.WI.Y.0002.000000T0000Z-151012T2300Z/ KOOCHICHING-NORTH ITASCA-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-PINE-BURNETT- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...BIGFORK... WALKER...CASS LAKE...REMER...BACKUS...HACKENSACK...GRAND RAPIDS... COHASSET...EAST GULL LAKE...LAKE SHORE...PINE RIVER...PILLAGER... BRAINERD...BAXTER...HILL CITY...AITKIN...PINE CITY...SANDSTONE... HINCKLEY...ROCK CREEK...GRANTSBURG...SIREN...WEBSTER 601 PM CDT MON OCT 12 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND HAS DIMINISHED BELOW CRITERIA AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MNZ037-WIZ001-130100- /O.CON.KDLH.WI.Y.0002.000000T0000Z-151013T0100Z/ CARLTON/SOUTH ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...LAKE NEBAGAMON... SOLON SPRINGS...POPLAR...SUPERIOR...OLIVER 601 PM CDT MON OCT 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATION...THE DULUTH...SUPERIOR...AND CLOQUET AREAS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH... PRIMARILY IN HIGHER AND MORE EXPOSED AREAS...INCLUDING THE BLATNIK AND BONG BRIDGES BETWEEN DULUTH AND SUPERIOR. * TIMING...THROUGH 8 PM THIS EVENING. * IMPACTS...DIFFICULT DRIVING IS EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
054 WWUS73 KDLH 130059 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 759 PM CDT MON OCT 12 2015 MNZ037-WIZ001-130200- /O.EXP.KDLH.WI.Y.0002.000000T0000Z-151013T0100Z/ CARLTON/SOUTH ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...LAKE NEBAGAMON... SOLON SPRINGS...POPLAR...SUPERIOR...OLIVER 759 PM CDT MON OCT 12 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... GUSTY WINDS WILL CONTINUE UNTIL AROUND MIDNIGHT AND THEN DIMINISH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:35 AM CDT, 25 minutes earlier.
Area forecast discussion, Oct 12, 3:35 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
335 AM CDT MON OCT 12 2015
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 334 AM CDT MON OCT 12 2015
AT 330 AM...THE COLD FRONT THAT MOVED THROUGH OVERNIGHT WILL
SOON EXIT THE CWA. TEMPERATURES RANGED FROM THE MID 60S ACROSS
PORTIONS OF NW WI...TO THE LOWER 50S IN THE NW PORTION OF THE CWA.
WINDS WERE CONSIDERABLY STRONGER JUST BEHIND THE FRONT...BUT HAD
TAPERED OFF A BIT AT THE PRESENT TIME. FURTHER WEST...WINDS WERE
GUSTING WELL INTO THE 40 AND 50 MPH RANGE ACROSS THE EASTERN
DAKOTAS.
AFTER A DAY OF RECORD BREAKING HEAT ON SUNDAY...TEMPERATURES WILL
BE ABOUT 30 DEGREES COOLER ACROSS THE NORTHLAND TODAY.
STRENGTHENING WEST TO NORTHWEST WINDS WILL BE THE MAIN FOCUS FOR
TODAY. AFTER COORDINATION WITH THE GRAND FORKS AND CHANHASSEN
OFFICES...WE DECIDED TO ISSUE A WIND ADVISORY FOR OUR WESTERN AND
SOUTHWESTERN AREAS TODAY INTO EARLY THIS EVENING. H85 WINDS OF 50
TO 60 KNOTS WILL PUSH INTO THE CWA DURING THE DAY TODAY...ALLOWING
SURFACE WIND SPEEDS TO GUST WELL INTO THE 40 TO 50 MPH RANGE. THE
LIMITING FACTOR WOULD BE THE EXTENT OF CLOUD COVER AND
SHOWERS...BUT WIND ADVISORY GUSTS ARE STILL EXPECTED ACROSS THE
ADVISORY AREA. TEMPERATURES WILL RECOVER LITTLE FROM MORNING
HIGHS. HAVE RAISED POPS ACROSS MUCH OF THE AREA TODAY...AS THE
UPPER LEVEL LOW PRESSURE SYSTEM ROTATES THROUGH THE CWA.
THE SHOWERS WILL GRADUALLY DECREASE FROM WEST TO EAST TONIGHT...AS
WINDS ALSO DECREASE. OVERNIGHT LOWS WILL GENERALLY BE IN THE 30S.
WITH HIGH PRESSURE MOVING IN FOR TUESDAY...WE WILL SEE
TEMPERATURES RANGE FROM THE 40S IN THE EAST TO THE 50S WEST.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 334 AM CDT MON OCT 12 2015
MUCH OF THE NORTHLAND WILL BE CAUGHT BETWEEN AN ACTIVE CYCLONIC
PATTERN TO THE N/NE OVER CANADA AND A WARM AND DRY AIR MASS TO THE
SOUTHWEST OVER THE NRN PLAINS. QUIET WEATHER WILL BE IN STORE FOR
MUCH OF THE REGION TUE NIGHT THROUGH WED NIGHT...WITH ONLY SLIGHT
CHANCES FOR LIGHT RAIN SHOWERS OVER THE TIP OF THE ARROWHEAD DURING
THIS TIME. AN UPPER TROUGH WILL BEGIN TO DEEPEN OVER THE CANADIAN
PRAIRIES AND NRN DAKOTAS THURSDAY MORNING AND DROP SEWD DURING THE
DAY. THIS TROUGH WILL HAVE MUCH COOLER AIR ASSOCIATED WITH IT AND
PROVIDE ENOUGH UPPER LEVEL DYNAMICS TO PRODUCE SCATTERED RAIN
SHOWERS THROUGH FRIDAY MORNING. A FEW SNOW FLAKES COULD BE MIXED IN
AT TIMES THURS NIGHT AND FRI MORNING. RAINFALL AMOUNTS WILL BE
LIGHT...GENERALLY LESS THAN A QUARTER OF AN INCH. A WEAK SURFACE
RIDGE BUILDS IN UNDER THE PERSISTENT CYCLONIC FLOW INTO THE
BEGINNING OF THE WEEKEND. THIS PATTERN WILL KEEP CLOUDY SKIES AROUND
THE REGION...WITH LOW CHANCES FOR LIGHT RAIN. UPPER LEVEL RIDGING
DEVELOPS LATE IN THE WEEKEND WITH WARMER TEMPERATURES AND CONTINUED
DRY WEATHER.
TEMPERATURES WILL CONTINUE THE DOWNWARD TREND THROUGH THE LATTER
HALF OF THE WEEK WITH HIGHS STARTING OUT IN THE 50S AND LOWER 60S
WEDNESDAY...BUT INTO THE 40S BY FRIDAY AND SATURDAY. A GRADUAL WARM
UP IS POSSIBLE EARLY NEXT WEEK. OVERNIGHT LOWS WILL REMAIN ON THE
COOL SIDE...INTO THE 30S. SATURDAY MORNING WILL BE THE
COLDEST...INTO THE UPPER 20S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1225 AM CDT MON OCT 12 2015
STRONG COLD FRONT MOVING THROUGH THE TERMINALS AS OF 05Z THE MAIN
CONCERN THIS PERIOD. BEHIND THE FRONT WEST WINDS SUSTAINING AROUND
15KTS WITH GUSTS TO 25KTS. THESE TO DIMINISH SLIGHTLY AFTER A FEW
HOURS. A SECONDARY COLD FRONT TO FOLLOW AFTER 10Z...BRINGING
ANOTHER ROUND OF STRONGER WINDS AND MVFR CEILINGS AND A CHANCE FOR RAIN
SHOWERS. DIURNAL EFFECTS AND THE STRONGER DYNAMICS BEHIND THIS
SECONDARY FRONT TO CAUSE WINDS TO INCREASE AGAIN AFTER 14Z...AND
REMAIN STRONG THROUGH THE REMAINDER OF THE TAF PERIOD. PEAK WINDS
LIKELY SUSTAINING 20-25KTS WITH GUSTS TO 35 KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 55 36 50 38 / 60 30 0 0
INL 53 34 50 35 / 80 10 0 0
BRD 53 36 56 38 / 60 0 0 0
HYR 56 38 52 35 / 60 30 0 0
ASX 59 40 51 34 / 60 50 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR WIZ006.
MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR MNZ010-018-025-026-033>036-038.
LS...GALE WARNING FROM 10 AM THIS MORNING TO 4 AM CDT TUESDAY FOR
LSZ121-140>148.
&&
SHORT TERM...DAP
LONG TERM...TENTINGER
AVIATION...LEHazardous weather outlook, Oct 12, 3:48 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 348 AM CDT MON OCT 12 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 348 AM CDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE NORTHLAND TODAY AND EARLY THIS EVENING. THE WIND ADVISORY INCLUDES THE CITIES OF INTERNATIONAL FALLS...BIGFORK...GRAND RAPIDS... WALKER...PINE RIVER...BRAINERD...AITKIN AND HINCKLEY. SEE THE LATEST WIND ADVISORY PRODUCT FOR DETAILED INFORMATION. IN ADDITION...GALE WARNINGS ON LAKE SUPERIOR WILL MEAN THE BRIDGES BETWEEN DULUTH AND SUPERIOR WILL LIKELY SEE WIND GUSTS OF UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-131130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 348 AM CDT MON OCT 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FROM TODAY THROUGH TONIGHT. GALE FORCE WINDS TO 40 OR 45 KNOTS WILL BE POSSIBLE AT TIMES. THE WINDS AND WAVES WILL LIKELY START TO DECREASE LATE TONIGHT. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION FOR SPECIFIC LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH THE WIND WILL DIMINISH LATE TONIGHT...CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT INTO TUESDAY AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Wind Advisories in Minnesota, 2015Wind Advisories in Wisconsin, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.